X and Y operators for general linear transport processes

Casti, J.L. (1975). X and Y operators for general linear transport processes. Proceedings of the National Academy of Sciences 72 (3) 1210-1211.

X and Y operators for general linear transport processes.pdf - Published Version
Available under License Creative Commons Attribution Non-commercial.

Download (281kB) | Preview


This note presents the derivation of generalized Ambartsumian-Chandrasekhar X and Y functions for stationary transfer in a plane-parallel slab. An algebraic formula relating these functions to the usual reflection function is also presented, together with the appropriate generalization of the Chandrasekhar H-equations for the semi-infinite medium. The planetary problem will also be briefly discussed.

Item Type: Article
Uncontrolled Keywords: Radiative transfer; Atmospheric physics; Scattering processes; Riccati operators; Dimensionality reduction
Research Programs: System and Decision Sciences - Core (SDS)
Bibliographic Reference: PNAS; 72(3):1210-1211 (1 March 1975)
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 01:41
Last Modified: 27 Aug 2021 17:07
URI: http://pure.iiasa.ac.at/203

Actions (login required)

View Item View Item